Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 159, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 20, 2000, 2:14 PM CDT for Holmes County, Walton County, Florida. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 20, 2000, 2:14 PM CDT (19:14 UTC)
- Expired
- Aug 20, 2000, 3:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Holmes County, FL, Walton County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 2:30 PM CDT | Thunderstorm Wind | Countywide, FL | Trees and power lines down in De Funiak Springs, Mossy Head, Paxton and Glendale. Reported by the Walton County Sheriff. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2114 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
074 WUUS52 KTAE 201914 SVRTLH FLC059-131-202015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 214 PM CDT SUN AUG 20 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLMES COUNTY IN FLORIDA WALTON COUNTY IN FLORIDA * UNTIL 315 PM CDT * AT 214 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER HUDSON...OR ABOUT 12 MILES SOUTH OF GENEVA...MOVING SOUTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLENDALE BY 220 PM CDT PLEASANT HILL...UNION BY 225 PM CDT PONCE DE LEON...CENTER RIDGE BY 230 PM CDT PINEY GROVE...INWOOD BY 235 PM CDT WALCAN...KOERBER BY 240 PM CDT THE MAIN THREAT FROM THIS STORM IS LARGE HAIL. LAT...LON 3084 8584 3091 8609 3051 8637 3036 8607 .END 17 GOULD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 1:00 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 20, 1:00 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EDT SUN AUG 20 2000 SURFACE ANALYSIS HAS BOUNDARY NEARLY STALLED...BUT EAST END DID PUSH JUST SOUTH OF KVLD TO JUST SOUTH OF KABY...& WEST TO OVERALL LOW PRESSURE AREA IN SOUTHCENTRAL AL. OSCILLATIONS WILL BE SEEN. STILL HAVE QUITE A BIT MOIST & UNSTABLE AIRMASS TO SOUTH...WHILE A BIT DRIER & LESS UNSTABLE AIRMASS TO NORTH. LAPS DATA HAS LI TO -10 TO -6 IN COASTAL WATERS...WHILE -6 TO -4 OVER LAND AREAS. WIND FLOW DOES HAVE BOUNDARY IN PREVIOUSLY MENTIONED LOCATION. WILL SEE SOME SEA BREEZE CONVECTION THIS LATE AFTERNOON TO EVENING...MAINLY NEAR COASTAL LOCALES DUE TO OVERALL DISTURBED PATTERN. CONVECTION MAY BE ENHANCED IN SPOTS FROM LEFT OVER OUTFLOW BOUNDARIES FROM MORNING MCS NOW PUSHING INTO CENTRAL GULF. PULSE SEVERE STORMS ARE POSSIBLE. MODELS ARE CONSISTENT WITH UPSTREAM MCS IMPULSE TO COME AROUND UPPER RIDGE & AFFECT OUR CWA LATER TONIGHT TO MONDAY MORNING...ESPECIALLY ETA. SURFACE LOW DRIFTS WEST WITH MOIST SOUTH-EAST FLOW TO CONTINUE OVER CWA...& BOUNDARY GRADUALLY DISSIPATES BY TUE. UPPER RIDGE DOES RETROGRADE WEST A BIT TO ALLOW SHORTWAVE ENERGY TO CONTINUE TO PUSH TO SE U.S. THROUGH MID WEEK. OVERALL MODEL SOUNDINGS KEEP PRECIP WATER VALUES IN 1.7-2.0 INCH RANGE...LI OR -5 TO -8...& CAPES OF 3K-4K J/KG THROUGH MONDAY...BUT DO DROP SOME BY MON AFTERNOON TO TUE. THIS SETS UP A RELATIVE WET PATTERN FOR CWA...WITH AVAILABLE MOISTURE & INSTABILITY INPLACE...SEA BREEZE ACTIVITY & ANY HELP FROM SHORTWAVE ENERGY. HIGHS WILL LOWER A BIT BACK TO MORE NORMAL VALUES. FOR TEMPS...FWC & FAN SHOW TREND OF LOWS OF 70-75 & HIGHS IN UPPER 80S TO LOWER 90S. AVN TAKES LOWS/HIGHS A BIT TOO LOW. POP FORECAST CONSISTENT WITH 30-50% EACH DAY. MARINE: NO HEADLINES. SW-S WIND. 1-2 FEET ON SEAS. FIRE WX: RH VALUES REMAIN HIGH...NO HEADLINES. PRELIM NUMBERS... TLH 75 92 74 90 4534 PFN 78 89 78 89 5534 DHN 74 90 72 90 5534 ABY 73 90 71 90 3434 VLD 74 92 73 90 3534 .TLH... AL...NONE. GA...NONE. FL...NONE. MCT
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.